Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 17, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 20, 2008, 3:43 AM CDT for 5 counties in Kansas. It took effect at Apr 20, 2008, 12:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 3:43 AM CDT (08:43 UTC)
- In effect from
- Apr 20, 2008, 12:00 PM CDT
- Expired
- Apr 20, 2008, 3:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3055 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 200843 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT SUN APR 20 2008 KSZ032-033-047-048-050-202115- /O.NEW.KICT.WI.Y.0017.080420T1700Z-080421T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 343 AM CDT SUN APR 20 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. SOUTH WINDS ARE EXPECTED TO INCREASE DURING THE MORNING. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED DURING THE AFTERNOON. THE GUSTY SOUTH WINDS WILL AFFECT HIGH PROFILE VEHICLES ON I-70 AND OTHER EAST WEST ROADS. THE STRONG WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA BY SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
1 follow-up statement
000 WWUS73 KICT 202000 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 300 PM CDT SUN APR 20 2008 ...BRISK SOUTHERLY WINDS NO LONGER TO ACHIEVE ADVISORY CRITERIA THE REST OF THE AFTERNOON... KSZ032-033-047-048-050-202100- /O.CAN.KICT.WI.Y.0017.000000T0000Z-080421T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 300 PM CDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... WITH PREVAILING SOUTHERLY WINDS NO LONGER EXPECTED EXCEED TO 30 MPH THE WIND ADVISORY...WHICH HAD BEEN IN EFFECT UNTIL 8 PM CDT...HAS BEEN CANCELLED. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:26 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 20, 3:26 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 326 AM CDT SUN APR 20 2008 .DISCUSSION... TODAY: INCREASING SOUTH WINDS AND DECENT MIXING SHOULD RESULT IN WARM MAXES ACROSS THE AREA. PER COLLABORATION...HAVE HOISTED A WIND ADVISORY FOR PARTS OF CENTRAL KS...GENERALLY WEST OF HIGHWAY 14. AT THIS TIME...APPEARS IT WILL BE A MARGINAL EVENT...BUT RECENT MODEL TRACK RECORD HAS BEEN TO UNDER FORECAST SPDS IN THE AFTERNOON. FIRE DANGER WILL BE WELL INTO THE VERY HIGH CATEGORY BUT STILL A FAIR AMOUNT SHORT OF RED FLAG CONDITIONS...WITH GFDI VALUES AROUND 40 ACROSS RUSSELL AND BARTON COUNTIES. ONCE AGAIN THERE IS A FAIR RANGE OF GUIDANCE FOR MAXES...AND OPTED TO GO WITH A NORTH AMERICAN MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL 1000-850 MILLIBAR THICKNESSES WHICH AVOIDS ISSUES WITH FORECASTING NEAR SURFACE SUPERADIABATIC LAPSE RATES. THESE VALUES ARE ABOVE MODEL OUTPUT STATISTICS AND SIMILAR TO GOING VALUES. TONIGHT: GLOBAL FORECAST SYSTEM MODEL STILL SEEMS A BIT FAST WITH THE INFLUX OF LOW LEVEL MOISTURE/CLOUDS SUN EVENING...ALTHOUGH CLOSER THAN PREVIOUS NIGHTS. OPTED TO STAY THE COURSE WITH NORTH AMERICAN MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL WITH LOW LEVEL CLOUDS RAPIDLY STREAMING INTO/DEVELOPING OVER AREA 0600 UTC-12 UTC. MON-TUE: CHANCES OF PRECIPITATION LOOK A BIT LESS DURING THE DAY... ESPECIALLY WITH SLOW MOVEMENT AND LESS CONVERGENCE ON FRONT. TRIMMED BACK ON PROBABILITY OF PRECIPITATION DURING THE DAY WITH BETTER CHANCES ADJACENT TO TOP FORECAST AREA. WITH A BIT LESS IN THE WAY OF CLOUDS ALONG FRONT AND SLOW MOVEMENT...OPTED TO BUMP UP TEMPERATURES A BIT ACROSS SOUTH CENTRAL KS...ALTHOUGH BUST POTENTIAL IS HIGH IF CLOUDS HANG IN ALL DAY. PRECIPITATION CHANCES SHOULD IMPROVE IN THE VICINITY OF FRONT...EAST OF I-35...MON NIGHT AND OVER FAR SOUTHEAST KS ON TUE. THERE WAS FEW CHANGES TO PREVIOUS PRECIPITATION FORECAST. WED-SAT: ONLY MINOR TWEAK TO PROBABILITY OF PRECIPITATION FOR WED...AS BEST CHANCES APPEAR TO BE ACROSS SOUTHEAST AND SOUTH CENTRAL KS IN CLOSER PROXIMITY TO BAROCLINIC ZONE/MOISTURE ADVECTION. -HOWERTON && .AVIATION... WINDS WILL INCREASE AND BECOME GUSTY DURING THE DAY AT MOST SITES...WITH STRONGEST WINDS ANTICIPATED AT KRSL. ONLY HIGH CLOUDS EXPECTED DURING THE DAY. INFLUX OF LOW...POTENTIALLY MVFR CLOUDS WILL LIKELY BE AFTER 0600 UTC WITH BULK EXPECTED TO ADVECT/DEVELOP IN THE 09-12 UTC TIME FRAME.-HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 79 54 78 53 / 0 10 10 10 HUTCHINSON 79 53 74 50 / 0 10 10 10 NEWTON 79 53 77 53 / 0 10 10 10 ELDORADO 78 54 79 56 / 0 10 10 20 WINFIELD-KWLD 78 58 80 57 / 0 10 10 10 RUSSELL 81 46 69 43 / 0 10 10 10 GREAT BEND 80 47 70 45 / 0 10 10 10 SALINA 80 53 70 49 / 0 10 10 10 MCPHERSON 79 53 73 50 / 0 10 10 10 COFFEYVILLE 78 57 79 60 / 0 10 10 20 CHANUTE 77 56 78 60 / 0 10 20 20 IOLA 77 55 77 59 / 0 10 20 20 PARSONS-KPPF 77 57 79 60 / 0 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR KSZ032-033-047-048-050. &&
Hazardous weather outlook, Apr 19, 3:58 PM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 358 PM CDT SAT APR 19 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 358 PM CDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FIRE DANGER WILL BE VERY HIGH ACROSS MOST OF THE AREA ON SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS MONDAY AFTERNOON AND EARLY TUESDAY. IF ANY STORMS CAN DEVELOP LATE MONDAY AFTERNOON AND MONDAY EVENING THEY MAY BE ABLE TO BECOME SEVERE MAINLY EAST OF MARION TO HARPER LINE IN SOUTH CENTRAL KANSAS. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. STRONG THUNDERSTORMS MAY ALSO DEVELOP AHEAD OF A FRONTAL BOUNDARY IN SOUTHEAST KANSAS ON MONDAY NIGHT. FOR WEDNESDAY THROUGH FRIDAY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA. A FEW STRONG STORMS ARE EXPECTED DURING THIS PERIOD. HOWEVER THERE IS CONSIDERABLE UNCERTAINTY AS TO THE EXACT TIMING AND LOCATION OF THE FRONT DURING THIS PERIOD AND THE RESULTANT SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT AND SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/HOWERTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.